Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » experiences with yasmine?

 - UBBFriend: Email this page to someone!    
Author Topic: experiences with yasmine?
kitka
Scarleteen Volunteer
Member # 22756

Icon 1 posted      Profile for kitka     Send New Private Message       Edit/Delete Post 
I'm starting it on Sunday. Never been on bc before; I'm small (5'1", 95 lbs, and an athlete)

What are the most common side effects that any of you have experienced?


Posts: 455 | From: New York, NY | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
dailicious
Scarleteen Volunteer
Member # 22471

Icon 1 posted      Profile for dailicious     Send New Private Message       Edit/Delete Post 
Just like any hormonal birth control prescription, the side effects you can experience are all the same prescription to prescription. Theese side effects should have been reviewed with you by your doctor, and with the pills you should have also received a packet of information about possible side effects.

I'm sorry to not be giving you a straighter answer, but the problem with comparing side effects is that different bodies will react to the same prescription in sometimes some pretty big ways. What one woman experiences on one prescription, another woman won't. And what you may experience on this prescription, you wouldn't necessarily experience taking another.

(For example, I've been taking hormonal birth control for almost 3 years now and have been on about four different prescriptions during that time. The first gave me really terrible chronic head aches because of the amount of estrogen in the pill, the second actually caused my cramping to be much worse, the one I'm on now has neither of these side effects and has actually made my periods much lighter than they've ever been and mostly cramp free. So really, it's based on how your body reacts to different levels of the different hormones that are in the pills.)

I think the only thing that's any different about Yasmine compared to other pills is that some of its ingredients can cause problems with potassium levels in some women. This just means if you've had trouble with your potassium levels in the past or have certain conditions that are affected by or affect potassium levels, it isn't the best prescription to be taking. In general, however, you shouldn't have to worry about that as it's more of a rare thing. (And again, especially with something like this, whoever prescribed the pills to you should have gone over all of this with you)


Posts: 3382 | From: Denver, Colorado | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
kitka
Scarleteen Volunteer
Member # 22756

Icon 1 posted      Profile for kitka     Send New Private Message       Edit/Delete Post 
thanks... yeah, my doctor and i had a thorough conversation. i'm just a bit nervous i guess.
Posts: 455 | From: New York, NY | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
dailicious
Scarleteen Volunteer
Member # 22471

Icon 1 posted      Profile for dailicious     Send New Private Message       Edit/Delete Post 
Taking hormonal birth control is really not a big deal side-effect wise for anyone. Just be aware of how your body changes in the first couple months you're taking it, as that's the time it takes to really get used to the birth control (this means that the side effects you have in the first month or two may not be permanent, they're just caused by the new hormones entering your body. if they then continue through the third month you'll need to discuss this with your doctor).

The good thing about how many different presctiptions of birth control pills are available now is that you can find the best pills for you, kind of like how I had to do trial and error before fidning what worked for me.

And if it turns out hormonal birth control in general causes very bad side effects for you, it's nothing that can't be treated pretty easily and avoided in the future.

Don't ever hesistate to call the doctor if anything that seems weird to starts happening, because minor or not it's good to talk about and their job is to help you with the medicines you're taking. Good luck!


Posts: 3382 | From: Denver, Colorado | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3